MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CPCS COCR PRI HO 12/14 SZ 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. CPCS COCR PRI HO 12/14 SZ 0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71312370
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/23/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to loosening of stem with osteolysis at the femur and acetabulum, and recurrent dislocations.
 
Additional Manufacturer Narrative
The devices, used in treatment, were not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that the root cause of the reported loosening and metallosis cannot be confirmed.Without complete supporting medical documents and analysis of the explanted device, a thorough investigation cannot be performed.Based solely on the revision operative report, it is not possible to determine or confirm proper positioning of the implant or whether the patient had any underlying comorbidities, which may have been a contributing factor to the reported loosening and revision.Therefore, it cannot be concluded that the revision was due to a mal-performance of the implant.No further clinical assessment is warranted at this time.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of this event could include surgical technique, osteolysis or a traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.

Brand Name
CPCS COCR PRI HO 12/14 SZ 0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8904427
Report Number1020279-2019-03080
Device Sequence Number1617912
Product Code JDI
UDI-Device Identifier03596010462138
UDI-Public03596010462138
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K970351
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71312370
Device Catalogue Number71312370
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date08/18/2019
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;